# SDR 98ZZZX1726

- Difficulty date: April 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Airforce Turbine Service, Ltd., repair station TQZR133K
- Engine: Pwa PT6A34
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 3033481
- Condition: Defective
- Location: Engine Nr 1
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING COMPRESSOR BUILD-UP AND BALANCING OF ENGINE, A NEW NR 1 BEARING WAS PURCHASED FROM DALLAS AIRMOTIVE AND INSTALLED ON THE COMPRESSOR ROTOR ASSY.  WHEN THE COMPRESSOR WAS 'SPUN UP' FOR BALANCING, A LOW RUMBLE/KNOCKING NOISE WAS DETECTED AND ISOLATED AS COMING FROM THE NR 1 BEARING.  THE BEARING WAS REMOVED AND INSPECTED AND IT WAS NOTED THAT THE INNER RACE SHOWED THE BALLS WERE NOT TRACKING IN ONE PLANE, BUT WANDERED BACK AND FORTH ACROSS THE RACE.  A SECOND NEW BEARING WAS PURCHASED FROM THE SAME SOURCE; INSTALLED AND RUN WITH EXACTLY THE SAME RESULTS.  A THIRD NEW BEARING WAS PURCHASED, INSTALLED AND RUN...THIS TIME WITH SATISFACTORY RESULTS.
